MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SPINOUS PROCESS CLAMP TALL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SPINOUS PROCESS CLAMP TALL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734715K
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation as the site declined to replace the instrument.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a mast/perc spinal fusion.It was reported that intra-operatively, while setting up equipment.The tall hex screw spinous process clamp would close when the clamp was held in the air, but not when positioned around a spinous process.Surgery was completed using the navigation system and a different set of spinous process clamps.Surgical time was extended by less than one hour and there was no reported patient impact.

Brand Name
SPINOUS PROCESS CLAMP TALL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7571775
Report Number1723170-2018-02532
Device Sequence Number1979828
Product Code OLO
UDI-Device Identifier00643169936317
UDI-Public00643169936317
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734715K
Device Lot Number170905
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight120